Texas, 2011Wildfire in Texas, June 3 to 16, 2011
June 3 to 16, 2011 · NWS SJT · 3 events in 3 counties and zones
Persistent hot, dry, and windy weather continued to result in critical fire weather conditions throughout the month of June that featured numerous intense, deep burning fires resulting in significant downwind spotting that lasted for days and weeks.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent hot, dry, and windy weather continued to result in critical fire weather conditions throughout the month of June that featured numerous intense, deep burning fires resulting in significant downwind spotting that lasted for days and weeks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 3, 5:41 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 3, 5:41 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CDT FRI JUN 3 2011
.DISCUSSION...
/SEE BELOW FOR AVIATION FORECAST/
&&
.AVIATION...
A FEW PATCHES OF STRATUS MAY AFFECT SOUTHERN TERMINALS AROUND
SUNRISE. THERE SLIGHT POTENTIAL FOR MVFR CIGS...BUT SHOULD BE
BRIEF IF THEY OCCUR. OTHERWISE MAIN AVIATION CONCERN WILL
CONTINUE TO BE WIND GUSTS OF 25-35 KTS AT KSJT AND KABI THROUGH
2Z.
&&
.PREV DISCUSSION... /ISSUED 327 PM CDT FRI JUN 3 2011/
SHORT TERM...
SUBTROPICAL RIDGE CENTERED OVER THE ARKLATEX AREA WILL CONTINUE TO
BE THE DOMINANT WEATHER FEATURE FOR WEST CENTRAL TEXAS WEATHER
THROUGH SATURDAY. ANOTHER HOT AFTERNOON ACROSS THE AREA...WITH
TEMPERATURES IN THE MID TO UPPER 90S. SOUTH WINDS CONTINUE WITH
SPEEDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH. WINDS WILL DECREASE
BY EARLY THIS EVENING. OTHERWISE NOT MUCH CHANGE FOR THE NEXT 24
HOURS...AS UPPER LEVEL RIDGE REMAINS IN PLACE. LOWS TONIGHT WILL
BE IN THE MID TO UPPER 60S...WITH HIGHS SATURDAY IN THE MID TO
UPPER 90S.
21
LONG TERM...
THE SUB TROPICAL RIDGE WILL DOMINATE THE WEATHER PATTERN THROUGH
MUCH OF THE EXTENDED PERIOD RESULTING IN ABOVE NORMAL TEMPERATURES
AND LITTLE TO NO CHANCE OF PRECIPITATION. THE WEAK WAVE IN THE
WESTERN GULF SHOULD BRING SOME MUCH NEEDED PRECIP TO SOUTH TEXAS
OVER THE NEXT DAY OR TWO BUT THE POSITION OF THE RIDGE SHOULD KEEP
THIS FEATURE FROM HAVING AN IMPACT IN OUR CWA. TO OUR WEST... THE
LARGE UPPER LOW OVER THE CA COAST WILL RIDE OVER THE RIDGE INTO THE
NORTHERN PLAINS. OUR ONLY IMPACT FROM THIS WILL BE INCREASING
SOUTHERLY FLOW EARLY NEXT WEEK VIA LEE TROFFING. BOTH THE ECMWF/GFS
DEPICT DEEP EAST TO SOUTHEAST FLOW THROUGH H5 THROUGH EARLY NEXT
WEEK WITH THE H5 HEIGHTS SLOWLY DECREASING TO AROUND 588DM. THEY
ALSO MAINTAIN PERSISTENT CYCLONIC FLOW OVER THE GULF WHICH SHOULD
PROVIDE A DECENT SOURCE OF LOW LEVEL MOISTURE.
THAT SAID...LARGE SCALE SUBSIDENCE AND WARM MID LEVEL TEMPS WILL
PRECLUDE PRECIP CHANCES ACROSS WEST CENTRAL TX THROUGH THE FORECAST
PERIOD. TEMPS WILL CONTINUE TO RUN 5-10 DEGREES ABOVE CLIMO THROUGH
THE NEXT 7 DAYS WITH HIGHS IN THE MID/UPPER 90S /AND A FEW 100S
AROUND/. MIN TEMPS WILL RANGE FROM THE UPPER 60S TO LOWER 70S IN
MOST AREAS.
JOHNSON
FIRE WEATHER...
NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
ACROSS THE WESTERN BIG COUNTRY AND CONCHO VALLEY...AS RELATIVE
HUMIDITY IN THE 20 TO 25 PERCENT RANGE COMBINES WITH SOUTH WINDS OF
15 TO 25 MPH.
FIRE WEATHER CONDITIONS REMAIN ELEVATED THROUGHOUT THE NEXT SEVEN
DAYS WITH PERSISTENT BREEZY SOUTHERLY FLOW...LITTLE CHANCE FOR
SIGNIFICANT PRECIPITATION...AND WARMER THAN NORMAL TEMPERATURES.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 67 95 66 97 69 / 0 0 0 0 0
SAN ANGELO 69 96 66 98 69 / 0 0 0 0 0
JUNCTION 66 94 65 97 67 / 0 0 0 10 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99/04
Hazardous weather outlook, Jun 3, 1:17 PM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT FRI JUN 3 2011
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-041930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
217 PM CDT FRI JUN 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE COMBINATION OF SOUTH WINDS OF 15 TO 25 MPH...RELATIVE HUMIDITY
VALUES LESS THAN 20 PERCENT...TEMPERATURES NEAR 100 DEGREES AND
ONGOING DROUGHT CONDITIONS WILL RESULT IN NEAR CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE WESTERN BIG COUNTRY AND CONCHO
VALLEY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Shackelford
- When
- June 3, 7:45 PM CST to June 5, 12:00 AM CST
- Where
- Shackelford forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
This wildfire burned approximately 1300 acres about 5 miles south of Albany. About a hundred homes and one ranch were saved by the firefighters.
Wildfire, Throckmorton
- When
- June 6, 12:45 PM CST to June 9, 12:00 AM CST
- Where
- Throckmorton forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The Lambs Head Wildfire was located just west of the intersection of U.S. Highways 283 and 183 or about 13 miles west of Woodson. The wildfire was started by an electrical short.
Wildfire, Coke
- When
- June 8, 11:30 AM CST to June 16, 12:00 AM CST
- Where
- Coke forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The Dos Amigos Wildfire was located 15 miles west of Robert Lee and burned about 19,391 acres. One deer camp and numerous vehicles were destroyed. A nearby gas plant suffered minimal damage. The fire was 90% contained on June 15.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 3 to 5, 20114 deaths · 2 events
- Hail and Damaging Winds in Florida, June 3 to 7, 2011$51,000 · 1 in hail · 16 events
- Damaging Winds in Mississippi, June 3, 2011$78,000 · 65 kt wind · 5 events
- Damaging Winds and High Wind in New Mexico, June 3 to 4, 2011$50,000 · 78 kt wind · 4 events
- Tornadoes and Hail in North Dakota, June 3, 2011EF1 · 13 events
- Flash Flood and Flooding in Montana, June 3 to 28, 201115 events
- Hail and Damaging Winds in Kansas, June 3 to 4, 201176 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 3, 2011$4,000 · 1.75 in hail · 8 events
- Marine Thunderstorm Winds in Lake Superior, June 3 to 4, 201152 kt wind · 6 events
- Hail and Damaging Wind in Minnesota, June 3, 20111 in hail · 3 events
- Hail in Kansas, June 3, 20110.88 in hail · 3 events
- Hail in Wisconsin, June 3, 20111 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320650, 320655, 320656.